Hi, I was diagnosed with breast cancer in March of 09. I had six neoadjuvant chemo rounds (Taxotere & Carboplatin) and a year of Herceptin. I had a bi-lateral mastectomy (had breast cancer in the right breast, did prophylactic mastectomy of left breast) and lymphenedectomy with 2/18 lymph nodes positive. I had 5 1/2 weeks of radiation which was completed in December of 09.
I am having numbness in my legs. I had this during chemotherapy, but, was given supplements (vitamin B, glutamine powder and fish oil) that was supposed to help with these side effects. I did see a reduction of the neuropathy after I took the supplements. I don't know if it was because I was taking the supplements or because it just went away. But, now the numbness in my feet and legs is back. I have had swelling (not a lot, but, I can tell) in my left leg and tingling, while my right leg or foot will go completely numb if I have been sitting for a while with my legs out in front of me (say in bed).
I feel silly whining about this now - after everything - it seems somehow petty now. But, I am finding this symptom really annoying and disruptive. It not only is uncomfortable. But, it is a constant reminder of the fact that I had cancer. AND, it makes me really worry that it could be cancer again.
Does this go away eventually? Is there something that will help lessen these symptoms?
I have added two separate links dealing with sides effects that each of the chemo drugs you have taken could cause the side effects you are experiencing,especially the "Carboplatin drug"that causes numbness and tingling of the extremities(Peripheral neuropathy) that unfortunately can last for quite some time..
Please talk to your oncologist concerning your problem as he/she could help you find a treatment to alleviate your symptoms.
Sending you my best wishes and I hope that you'll feel better soon!..
I called my oncologist today to let her know of my symptoms. I am waiting to hear back from her.
It makes me so nervous. I have headaches too, but, don't know if these are from other medications (sleeping pills, etc.). I don't want to miss something and find out about it too late to be able to do anything about it.
I just hope it is a chemo side effect. Thank you so much for sending me the links. I will check it out asap!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.